Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 9, NWS Sioux Falls, SD

April 18, 2006Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this wind advisory at Apr 18, 2006, 8:29 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2006, 8:29 PM CDT (01:29 UTC)
Expired
Apr 19, 2006, 10:00 AM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 190129
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
829 PM CDT TUE APR 18 2006

.STRONG LOW PRESSURE WAS LOCATED OVER NORTH CENTRAL SOUTH DAKOTA
THIS EVENING. THIS LOW WILL MOVE SLOWLY EASTWARD OVERNIGHT. STRONG
WEST WINDS SOUTH OF THE LOW CENTER WILL DEVELOP ACROSS SOUTH
CENTRAL SOUTH DAKOTA THIS EVENING AND CONTINUE UNTIL EARLY
WEDNESDAY MORNING.

SDZ050-057-063-190930-
/O.NEW.KFSD.WI.Y.0009.060419T0129Z-060419T1200Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
829 PM CDT TUE APR 18 2006

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED
THROUGH THE NIGHT. WINDS WILL GRADUALLY WEAKEN TOWARD DAWN.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SCHUMACHER
2 follow-up statements
000 
WWUS73 KFSD 190839
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT WED APR 19 2006

.A STRONG LOW PRESSURE SYSTEM OVER NORTH CENTRAL SOUTH DAKOTA WILL
SLOWLY MOVE EAST TODAY. AS THIS SYSTEM MOVES EAST...WIND GUSTS
ALONG THE MISSOURI RIVER VALLEY IN CENTRAL SOUTH DAKOTA WILL
DECREASE TO 35 MPH OR LESS.  

SDZ050-057-063-191500-
/O.EXT.KFSD.WI.Y.0009.000000T0000Z-060419T1500Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
339 AM CDT WED APR 19 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED
THROUGH MID MORNING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
BT
000 
WWUS73 KFSD 191508
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT WED APR 19 2006

.LOW PRESSURE MOVING SLOWLY SOUTHEAST FROM CENTRAL SOUTH DAKOTA
THIS MORNING WAS SLOWLY WEAKENING. WINDS DROPPED BELOW ADVISORY
CRITERIA THIS MORNING AND ARE EXPECTED TO REMAIN STEADY OR SLOWLY
DECREASE THROUGH THE AFTERNOON.

SDZ050-057-063-191615-
/O.EXP.KFSD.WI.Y.0009.000000T0000Z-060419T1500Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
1008 AM CDT WED APR 19 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FROM THE WEST TO
NORTHWEST HAD DECREASED TO 20 TO 30 MPH THIS MORNING AND ARE
EXPECTED TO REMAIN STEADY OR DECREASE A LITTLE MORE THROUGH THIS
AFTERNOON.

$$
WILLIAMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:00 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Apr 18, 3:00 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT TUE APR 18 2006

.DISCUSSION...
UPPER LOW OVR WRN SD WL DRIFT SLOWLY EWD ACRS SD THRU THU MORN AND
THEN ACRS SRN MN. THIS WL KEEP CWA UNDER CLOUD COVER AND THREAT OF
R- THRU THU. FOR TONIGHT...THREAT WFOR PRECIP WL BE ACRS ERN CWA
THIS EVE AHEAD OF SFC TROF MOVG TOWARDS I29 ATTM. SO WL CUT OFF
PRECIP W OF TROF. SOME DRYING IN LOW LEVELS ACRS SERN CWA TONIGHT SO
WL HAVE CLOUDS BREAK UP THERE. AS UPPER LOW MOVES SLOWLY EWD
WED...CLOUDS WL WRAP BACK ACRND WITH CHC OF R- MAINLY W OF I29. WRN
CWA WL SEE COOLEST TMEPS WED DUE TO CLOUDS AND GREATER THREAT OF R-.
SERN CWA CUD SEE HIGHS NR 60 AS SOME BREASK IN CLOUD COVER EXPECTED
IN MORN. THREAT OF R- SHUD SPREAD E OF I29 WED NITE AS LOW UPPER LOW
MOVES INTO ERN SD WITH BEST CHC OF R- CONT ACRS WRN CWA. BETTER CHC
OF R- WL SHIFT INTO SW MN AS UPPER LOW MOVES INTO MN. TEMPS THRU THU
WL BE BELO NORM FOR MAX TEMPS. SHUD NOT SEE A DRAMATIC DIURNAL RANGE
THRU THU. CYC FLOW ALOFT WL MAKE IT HARD TO SEE MUCH SUNSHINE ON FRI
ERN CWA AND WITH THAT TEMPS WL NOT BE AS WARM AS GUID SUGGESTS. SO
WL CONT WITH BLO NORM TEMPS FOR MAXS ERN CWA FRI.

WL ALSO NEED TO WORRY ABOUT GUSTY WNDS ALONG MO RVR FM SCNTRL SD
INTO NW IA ON WED. CUD SEE GUSTS APPROACH WND ADVY CRITERIA. FOR NOW
NO HEADLINES.

FINALLY MAY SEE SOME SUN AGAIN ON SAT AND SUN WITH DRY WX EXPECTED.
TEMPS SHUD REBOUND TO BE ABOVE NORM FOR WEEKEND. LATEST GFS TRIES TO
DIG S/W INTO MN ON SUN...BUT THIS IS A DRASTIC CHANGE FM PREV RUNS
AND FOR NOW WL IGNORE. WL CONT DRY AND MILD ON MON ACRS CWA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 18, 11:01 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT TUE APR 18 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1101 AM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO THIS
EVENING OVER FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...
NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA. THESE STORMS
SHOULD BE ISOLATED...EXCEPT FOR A POSSIBLE INCREASE IN COVERAGE
BY EVENING IN SOUTHWEST MINNESOTA. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA ON
WEDNESDAY...CREATING THE POTENTIAL FOR WESTERLY WINDS OF 25 TO 40
MPH MAINLY SOUTH OF INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.